Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 176, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 10, 2012, 12:53 PM CDT for Geneva County, Alabama. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2012, 12:53 PM CDT (17:53 UTC)
- Expired
- Jun 10, 2012, 1:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Geneva County, AL
The radar
The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 1:35 PM CDT | TSTM WND DMG | Geneva, AL | TREES DOWN COUNTY WIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:41 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1717 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 478 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
881
WUUS52 KTAE 101753
SVRTAE
ALC061-101845-
/O.NEW.KTAE.SV.W.0176.120610T1753Z-120610T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1253 PM CDT SUN JUN 10 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 145 PM CDT
* AT 1248 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHWEST OF SAMSON TO 30 MILES SOUTHWEST OF
SAMSON...MOVING EAST AT 30 MPH.
OTHER ISOLATED STORMS WERE DEVELOPING AHEAD OF THE MAIN LINE AND
WERE SHOWING SIGNS OF WEAK ROTATION.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GENEVA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
LAT...LON 3119 8620 3119 8613 3118 8612 3119 8612
3119 8579 3099 8587 3100 8619 3101 8620
TIME...MOT...LOC 1753Z 266DEG 28KT 3124 8613 3077 8632
$$
08-LAMERS1 follow-up statement
004
WWUS52 KTAE 101844
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM CDT SUN JUN 10 2012
ALC061-101854-
/O.EXP.KTAE.SV.W.0176.000000T0000Z-120610T1845Z/
GENEVA AL-
144 PM CDT SUN JUN 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GENEVA COUNTY WILL
EXPIRE AT 145 PM CDT...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED EAST INTO
EASTERN GENEVA COUNTY. A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT UNTIL 215 PM CDT FOR THE EASTERN HALF OF GENEVA COUNTY.
HOWEVER...THE THREAT APPAERS TO BE OVER FOR THE WESTERN HALF OF THE
COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWEST GEORGIA.
LAT...LON 3119 8620 3119 8613 3118 8612 3119 8612
3119 8579 3099 8587 3100 8619 3101 8620
TIME...MOT...LOC 1844Z 266DEG 28KT 3127 8567 3080 8586
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:52 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 10, 11:52 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1252 PM EDT Sun Jun 10 2012
...TORNADO WATCH 368 IN EFFECT UNTIL 8 PM EDT/7 PM CDT FOR COUNTIES
IN SE AL/SW GA AND FL PANHANDLE AND WEST HALF OF BIG BEND...
..MESOSCALE DISCUSSION.....
Area radars and satellite imagery indicate that yet another H5
circulation is gradually migrating inland across LA/MS coast. This
is intensifying a line of tstms across the N/Cntrl Gulf of Mex with
an additional zone of enhanced arching line of low-level convergence
ewd to wrn fl panhandle with good cape and low 70s dew points aided
by 30-40KT H85 jet lifting NWD out of Gulf on ern periphery of ern
trough. zone of strengthening wind aligned with this low level jet.
deep layer shear has increased to 30-35 kt. all this is increasingly
supportive of organized storms including supercells, and some
damaging winds and isolated tornadoes. Thus a tornado watch was
hoisted for much of our area.
large bands of moderate to heavy rain with embedded
thunderstorms continue to develop over the Gulf of Mex and move
newd and inland across the local area. Much of this rain has
remained just to our west and across Walton county but rather fast
movement has prevented flooding concerns but they will be monitored
in case a flood product is necessary.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Flash Flood Watch through 7 PM CDT for Central
Walton-Coastal Bay-Holmes-Inland Bay-Inland Walton-South
Walton-Washington.
High Risk Rip Currents through 7 PM CDT for coastal Walton and
coastal Bay Counties.
GM...None.
&&
BLOCK/DVDHazardous weather outlook, Jun 10, 3:41 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 441 AM EDT SUN JUN 10 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 441 AM EDT SUN JUN 10 2012 /341 AM CDT SUN JUN 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT THE REGION ONCE AGAIN TODAY. INITIALLY...STORMS WILL IMPACT THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA. HOWEVER...AS THE MORNING PROGRESSES... SHOWERS WILL BECOME MORE NUMEROUS TO THE WEST ACROSS THE PANHANDLE AND SOUTHEAST ALABAMA. ONE OF THE PRIMARY THREATS TODAY WILL BE THE POTENTIAL FOR FLOODING. THE MOST LIKELY AREA FOR THIS TO OCCUR WILL BE THE FLORIDA PANHANDLE AND A FLASH FLOOD WATCH IS OUT FROM BAY COUNTY WEST. ISOLATED STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE TODAY WITH DAMAGING WINDS THE PRIMARY THREAT. AN ISOLATED WEAK TORNADO OR WATERSPOUT CANNOT BE RULED OUT. WE CONTINUE TO SEE A HIGH RISK FOR RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES FROM PANAMA CITY WEST WITH A MODERATE RISK FURTHER EAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH TUESDAY WITH COVERAGE DECREASING A BIT AFTER THAT. THE THREAT FOR ISOLATED STRONG TO SEVERE STORMS WILL CONTINUE WITH LOCALIZED POOR DRAINAGE FLOODING POSSIBLE IN THE AREAS THAT GET THE HEAVIEST SHOWERS. .SPOTTER INFORMATION STATEMENT... GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF SEVERE WEATHER OR FLOODING OCCURS IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
In the hours before
Special weather statement, Jun 10, 8:25 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
925 AM EDT SUN JUN 10 2012
FLZ017-101415-
LEON FL-
925 AM EDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEON COUNTY...
* UNTIL 1015 AM EDT
AT 920 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES WEST OF WOODVILLE...OR NEAR LEON SINKS...MOVING
NORTHEAST AT 20 MPH.
PEOPLE IN CENTRAL LEON COUNTY...INCLUDING THE CITIES OF WOODVILLE AND
TALLAHASSEE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.
LAT...LON 3030 8424 3030 8425 3030 8441 3031 8447
3063 8430 3049 8406 3029 8423 3029 8424
TIME...MOT...LOC 1325Z 213DEG 16KT 3031 8434
42-DVDLocal storm report, Jun 10, 9:17 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1017 AM EDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN GENEVA 31.04N 85.88W
06/10/2012 M3.75 INCH GENEVA AL CO-OP OBSERVER
CO-OP OBSERVER AT GENEVA REPORTED A 24 HOUR TOTAL OF 3.75
INCHES OF RAIN ENDING AT 7 AM CDT.
&&
DVDSpecial weather statement, Jun 10, 10:09 AM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1109 AM EDT SUN JUN 10 2012
ALZ068-FLZ007-009-101545-
GENEVA AL-HOLMES FL-NORTH WALTON FL-
1009 AM CDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR
GENEVA...NORTHWEST HOLMES AND NORTHEAST WALTON COUNTIES...
* UNTIL 1045 AM CDT
AT 1006 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES SOUTHEAST OF HOWELLS...OR NEAR DARLINGTON...
MOVING NORTH AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3100 8622 3100 8619 3112 8620 3119 8620
3119 8613 3118 8612 3119 8612 3119 8581
3102 8592 3084 8604 3089 8623
TIME...MOT...LOC 1509Z 198DEG 30KT 3095 8609
42-DVDSpecial weather statement, Jun 10, 10:34 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 AM EDT SUN JUN 10 2012
ALZ068-FLZ009-101600-
GENEVA AL-HOLMES FL-
1034 AM CDT SUN JUN 10 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EASTERN GENEVA
AND NORTHEAST HOLMES COUNTIES...
* UNTIL 1100 AM CDT
AT 1029 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES SOUTH OF SLOCOMB...OR NEAR TENDIL CROSSING...
MOVING NORTH AT 25 MPH.
PEOPLE IN EASTERN GENEVA AND NORTHEASTERN HOLMES COUNTIES...INCLUDING
THE CITY OF SLOCOMB...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3119 8561 3120 8549 3104 8548 3100 8549
3097 8553 3094 8553 3089 8559 3093 8571
TIME...MOT...LOC 1534Z 195DEG 20KT 3098 8558
42-DVDLocal storm report, Jun 10, 11:40 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1240 PM EDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TORNADO 3 NNE GENEVA 31.08N 85.86W
06/10/2012 GENEVA AL TRAINED SPOTTER
SPOTTER REPORTS TREES DOWN AND STRUCTURAL DAMAGE ON NEVA
DRIVE IN ROAD JUST NORTH OF GENEVA
1235 PM TORNADO N CHANCELLOR 31.18N 85.88W
06/10/2012 GENEVA AL LAW ENFORCEMENT
TORNADO SITED BY RETIRED POLICE OFFICER IN CHANCELLOR, AL
&&
LERICOSLocal storm report, Jun 10, 12:43 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
143 PM EDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FUNNEL CLOUD 3 SE DALEVILLE 31.27N 85.67W
06/10/2012 DALE AL PUBLIC
FUNNEL CLOUD OVER DALEVILLE MOVING NORTHEAST.
&&
BOLDENThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:09 AM CDT | Special Weather Statement | TAE | Geneva | 36 min |
| Jun 10, 10:34 AM CDT | Special Weather Statement | TAE | Geneva | 26 min |
| Jun 10, 10:59 AM CDT | Tornado Warning | TAE | Geneva | 31 min |
| Jun 10, 11:23 AM CDT | Tornado Warning | TAE | Coffee, Dale, Geneva | 52 min |
| Jun 10, 12:42 PM CDT | Tornado Warning | TAE | Coffee, Dale, Geneva | 33 min |
| Jun 10, 12:48 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 57 min |
| Jun 10, 1:13 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Houston | 47 min |
| Jun 10, 1:28 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 36 min |
| Jun 10, 1:52 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry, Houston | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.